AESOP home

Publications

The MMCPP/GE/c Queue

Ram Chakka, Peter G. Harrison

Journal Article
Queueing Systems
Volume 38
Issue 3
pp.307–326
2001
Kluwer
ISSN 0257-0130
DOI 10.1023/A:1010907722416
Abstract

We obtain the queue length probability distribution at equilibrium for a multi-server, single queue with generalised exponential (GE) service time distribution and a Markov modulated compound Poisson arrival process (MMCPP) - i.e. a Poisson point process with bulk arrivals having geometrically distributed batch size whose parameters are modulated by a Markovian arrival phase process. This arrival process has been considered appropriate in ATM networks and the GE service times provide greater flexibility than the more conventionally assumed exponential distribution. The result is exact and is derived, for both infinite and finite capacity queues, using the method of spectral expansion applied to the two dimensional (queue length by phase of the arrival process) Markov process that describes the dynamics of the system. The Laplace transform of the interdeparture time probability density function is then obtained. The analysis therefore could provide the basis of a building block for modelling networks of switching nodes in terms of their internal arrival processes, which may be both correlated and bursty.

Information from pubs.doc.ic.ac.uk/mmcpp-queue.